Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 117, NWS Indianapolis, IN

July 18, 2015Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2015, 8:16 PM EDT for Randolph County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 8:16 PM EDT (00:16 UTC)
Expired
Jul 18, 2015, 8:33 PM EDT
In force
17 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Randolph County, IN

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS53 KIND 190016
SVRIND
INC135-190045-
/O.NEW.KIND.SV.W.0117.150719T0016Z-150719T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 845 PM EDT

* AT 816 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUNTAIN
  CITY...OR 14 MILES NORTH OF RICHMOND...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  UNION CITY AND LYNN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4001 8495 4010 8501 4021 8481 4001 8481
TIME...MOT...LOC 0016Z 239DEG 36KT 4004 8491 

HAIL...<.75IN
WIND...60MPH
 
$$

50
1 follow-up statement
438 
WWUS53 KIND 190033
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EDT SAT JUL 18 2015

INC135-190043-
/O.CAN.KIND.SV.W.0117.000000T0000Z-150719T0045Z/
RANDOLPH IN-
833 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4001 8495 4010 8501 4021 8481 4001 8481
TIME...MOT...LOC 0030Z 239DEG 36KT 4013 8472 

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:46 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 18, 6:46 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SAT JUL 18 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 335 PM EDT SAT JUL 18 2015

A COLD FRONT FROM THE WESTERN GREAT LAKES TO THE CENTRAL PLAINS WILL MOVE TO CENTRAL
INDIANA LATE SUNDAY AND THEN STALL NEAR THE OHIO RIVER BY MONDAY.  MODELS WILL THEN
MOVE A WEAK AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY MONDAY.  IT WILL BE DRY AND
A LITTLE COOLER AROUND THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE MOVES THROUGH THE
GREAT LAKES.

A FEW THUNDERSTORMS MAY RETURN LATE NEXT WEEK AS A WARM FRONT MOVES OUR WAY.
HOTTER AND MORE HUMID WEATHER WILL RETURN BY NEXT WEEKEND AS AN UPPER RIDGE
BUILDS ACROSS THE MISSISSIPPI VALLEY.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 335 PM EDT SAT JUL 18 2015

ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL INDIANA AND SCATTERED
THUNDERSTORMS HAVE DEVELOPED NEAR CHICAGO AND EXTREME SOUTHERN INDIANA.
LAPS IS SHOWING CAPES OF OVER 4000 J/KG...HOWEVER UP TO NOW THE AIRMASS HAS
BEEN PARTIALLY CAPPED.  THE CAP MAY BREAK DOWN A LITTLE MORE AND THUNDERSTORMS
WILL INCREASE NEXT FEW HOURS.  THE QUESTION IS HOW MUCH AS MODELS DIFFER GREATLY.

THE RAPID REFRESH MODEL SHOWS LOTS OF DEVELOPMENT NEXT FEW HOURS OVER NORTH AND
CENTRAL SECTIONS.  PRIOR TO LATE MORNING IT SHOWED VERY LITTLE DEVELOPMENT AT ALL AND
I SUSPECT IT MAY BE OVERDOING IT A LITTLE AS IT INDICATES THUNDERSTORMS RAPIDLY
DEVELOPING IN AREAS WHERE FEW OR NOW THUNDERSTORMS OCCURRING.

DECIDED TO GO WITH CHANCE POPS OVER NORTH AND CENTRAL SECTIONS AND SLIGHT CHANCE POPS
SOUTH TONIGHT.  SPC HAS OUR FAR NORTH UNDER AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND
IF THE RAPID REFRESH IS RIGHT SEVERE WEATHER COULD BE A FEW HOURS AWAY.

THERE COULD BE TWO ROUNDS OF THUNDERSTORMS WITH ONCE OCCURRING THIS EVENING OVER NORTH
AND CENTRAL SECTIONS AND ANOTHER ROUND LATE TONIGHT ACROSS OUR NORTH.  WENT WITH A
MOS BLEND WITH LOWS IN THE LOWER 70S TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 335 PM EDT SAT JUL 18 2015

MAIN FOCUS WILL BE THUNDERSTORM CHANCES NEXT FEW DAYS. ALSO HEAT INDEX VALUES IN THE
LOWER 100S ARE POSSIBLE OVER SOUTHERN SECTIONS SUNDAY. A COLD FRONT WILL MOVE ACROSS
CENTRAL INDIANA SUNDAY AFTERNOON AND EVENING.  MODELS INDICATE SCATTERED THUNDERSTORMS
WILL BE THE RULE ALONG AND AHEAD OF THE COLD FRONT.  MODELS ARE A LITTLE QUICKER MOVING
THE THUNDERSTORM AREA THROUGH OUR AREA SUNDAY.

WILL CONTINUE WITH LIKELY POPS OVER SOUTHERN SECTIONS SUNDAY EVENING AND CHANCE POPS
ELSEWHERE.  THEN MOSTLY DRY FAR NORTH AND LOW THUNDERSTORM CHANCES SOUTH LATE SUNDAY
NIGHT AND MONDAY AS THE FRONTAL SYSTEM STALLS NEAR THE OHIO VALLEY AND WEAK HIGH PRESSURE
MOVES INTO THE GREAT LAKES.  SLIGHTLY BETTER THUNDERSTORM CHANCES WILL BE THE RULE
BY TUESDAY AS WEAK LOW PRESSURE MOVES INTO THE OHIO VALLEY.

HIGHS SUNDAY WILL IN THE MID TO UPPER 80S OVER NORTHERN SECTIONS TO THE LOWER 90S FAR
SOUTH. HEAT INDEX VALUES IN THE LOWER 100'S ARE POSSIBLE EXTREME SOUTH SUNDAY AFTERNOON
WHICH IS SLIGHTLY BELOW OUR CRITERIA FOR A HEAT ADVISORY.  FOR NOW WILL HOLD OFF WITH
ANY OTHER HEAT HEADLINES. BUT THIS IS SOMETHING THE NEXT SHIFT WILL WANT TO ADDRESS IF
TEMPERATURES TREND ANY HOTTER FOR SUNDAY.

HIGHS WILL BE IN THE MIDDLE 80S MONDAY AND THE LOWER TO MIDDLE 80S TUESDAY.  WENT WITH
LOWS FROM THE UPPER 60S NORTH TO LOWER 70S SOUTH BOTH SUNDAY AND MONDAY NIGHT WHICH IS
CLOSE TO A MOS BLEND ON TEMPERATURES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 335 PM EDT SAT JUL 18 2015

HIGH PRESSURE WILL BUILD IN BEHIND A FRONTAL PASSAGE ON TUESDAY AND
MOSTLY DRY CONDITIONS SHOULD PREVAIL THROUGH AT LEAST MID WEEK NEXT
WEEK. PROVIDING HOPEFULLY A MUCH NEEDED...ALBEIT BRIEF BREAK IN RAIN
CHANCES. THEN CONVECTIVE CHANCES WILL RETURN THURSDAY AND FRIDAY AS
A WARM FRONT APPROACHES FROM THE WEST. ABOVE NORMAL TEMPERATURES IN
THE UPPER 80S TO AROUND 90 STILL APPEAR TO HOLD OFF UNTIL NEXT
WEEKEND.

&&

.AVIATION /DISCUSSION FOR THE 190000Z TAFS/...
ISSUED AT 646 PM EDT SAT JUL 18 2015

VORTICITY CENTER APPROACHING WEST CENTRAL INDIANA AT THIS TIME. SO FAR...MOST
OF THE CONVECTION HAS DEVELOPED EAST THE TERMINALS. MAY STILL SOMETHING IN
ASSOCIATION WITH THIS VORTICITY CENTER...BUT NOTHING APPEARS IMMINENT.

LARGE CONVECTIVE CLUSTER CURRENTLY OVER NORTHERN INDIANA EXPECTED TO PASS
OFF TO THE NORTHEAST OF THE TERMINALS LATER THIS EVENING. AIR MASS IS VERY
UNSTABLE LOCALLY...SO THERE IS SOME POTENTIAL FOR THIS COMPLEX TO BACK BUILD
TO THE SOUTHWEST AFTER DARK...BUT THIS SCENARIO IS LESS LIKELY.

ALL IN ALL...THERE IS SOME CONVECTIVE POTENTIAL IN THE VICINITY OF THE TERMINALS
THROUGH ABOUT 190400Z OR SO...BUT PROBABILITY OF DIRECT IMPACTS ARE TOO LOW TO
INCLUDE IN THE FORECAST AT THIS TIME. CB BASES AROUND 030.

OTHERWISE...CROSSOVER TEMPEATURES SUGGEST SOME FOG IS PROBABLE BEFORE DAWN ON
SUNDAY. WITH THE POTENTIAL FOR SOME INCREASED HIGH LEVEL CLOUD BY THAT
TIME...WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR.

SURFACE WINDS 210-240 DEGREES AT 7-10 KTS WILL DIMINISH TO 6 KTS OR LESS AFTER
SUNSET.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...RYAN
AVIATION...JAS
Hazardous weather outlook, Jul 18, 5:18 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
518 PM EDT SAT JUL 18 2015

INZ021-028>031-035>049-051>057-060>065-067>072-192130-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
518 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE THIS
INTO TONIGHT. HOT CONDITIONS WILL CONTINUE INTO EVENING.

HAZARDS: LIGHTNING. HEAVY RAINFALL. DAMAGING WINDS. LARGE HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 105 DEGREES.

TIMING: SEVERE STORMS POSSIBLE THROUGH THIS EVENING. THUNDERSTORMS
POSSIBLE THROUGH THE NIGHT. HEAT INTO EARLY EVENING.

DISCUSSION: THUNDERSTORMS ARE POSSIBLE IN THE UNSTABLE ATMOSPHERE
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE
AREA AT TIMES INTO FRIDAY. THERE IS A CHANCE THAT A FEW OF THE
STORMS SUNDAY OR MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES
COULD APPROACH OR EXCEED 100 FOR PARTS OF CENTRAL INDIANA THROUGH
SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST INTO NEXT WEEK. INDICATIONS ARE THAT THERE MAY BE
SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...AND THEN
AGAIN SUNDAY OR MONDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 18, 5:42 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       JAMESTOWN               39.93N  86.63W
07/17/2015  E1.24 INCH       BOONE              IN   PUBLIC

            ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
            REPORTED.

0345 PM     HAIL             LYNN                    40.05N  84.94W
07/17/2015  E1.00 INCH       RANDOLPH           IN   PUBLIC

            RELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA
            WEBPAGE

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0404 PM     TSTM WND DMG     3 NE LAFAYETTE          40.44N  86.83W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            MINOR TREE LIMBS DOWN

0404 PM     HAIL             3 NE LAFAYETTE          40.44N  86.83W
07/17/2015  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0420 PM     FUNNEL CLOUD     DAYTON                  40.38N  86.78W
07/17/2015                   TIPPECANOE         IN   PUBLIC

            LOCATED NORTHEAST OF INTERSECTION OF CR 450 E AND CR
            450 S WITHIN PAST 5 MINUTES. REPORT RELAYED VIA AMATEUR
            RADIO.

0425 PM     HAIL             WEST LAFAYETTE          40.44N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY RAIN REDUCING VISIBILITY TO LESS
            THAN 1 MILE.

0427 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
07/17/2015  E0.75 INCH       MARION             IN   TRAINED SPOTTER

0430 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0430 PM     FLOOD            3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            SOME WATER STANDING ON COUNTY ROAD 75 EAST

0433 PM     TORNADO          10 SE LAFAYETTE         40.31N  86.74W
07/17/2015                   TIPPECANOE         IN   NWS STORM SURVEY

            NWS SURVEY REVEALED EF1 DAMAGE WITH APPROXIMATELY 100
            MPH WINDS AFFECTING A RESIDENCE SOUTH OF NEWCASTLE
            ROAD...BETWEEN COUNTY ROAD 775 EAST AND COUNTY ROAD 900
            EAST IN SOUTHEAST TIPPECANOE COUNTY. NUMEROUS TREES WEST
            OF THE AFFECTED RESIDENCE HAD TOPS SHEARED OFF OR WERE
            DOWNED COMPLETELY AND A GARAGE AT THE RESIDENCE WAS
            DESTROYED.

0438 PM     TORNADO          12 SE LAFAYETTE         40.29N  86.71W
07/17/2015                   TIPPECANOE         IN   NWS STORM SURVEY

            NWS SURVEY REVEALED EF1 DAMAGE WITH APPROXIMATELY 97
            MPH WINDS IN THE SOUTHEAST PORTION OF TIPPECANOE
            COUNTY...SOUTH OF THE INTERSECTION OF HIGHWAY 52 AND
            COUNTY ROAD 900 SOUTH. OBSERVED DAMAGE INCLUDED A
            COLLAPSED GARAGE...DOWNED TREES...AND AT LEAST ONE HOME
            WITH VINYL SIDING REMOVED.

0450 PM     HEAVY RAIN       GREENWOOD               39.62N  86.11W
07/17/2015  M1.10 INCH       JOHNSON            IN   AMATEUR RADIO

            RAINFALL SINCE 4 PM EDT FOR A DURATION OF APPROXIMATELY
            50 MINUTES. LOCATED AT COUNTY ROADS 850 N AND 200 W.

0455 PM     TSTM WND DMG     BROWNSBURG              39.84N  86.39W
07/17/2015                   HENDRICKS          IN   PUBLIC

            ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
            OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
            THROUGHOUT BROWNSBURG.

0550 PM     FUNNEL CLOUD     GENEVA                  39.39N  85.72W
07/17/2015                   SHELBY             IN   LAW ENFORCEMENT

            TIME APPROXIMATED BY LAW ENFORCEMENT. REPORT ORIGINALLY
            FROM PUBLIC THEN DEPUTY WITNESSED FUNNELS UPON HIS
            ARRIVAL IN AREA OF SHELBY-DECATUR COUNTY LINE.

0552 PM     TSTM WND DMG     BURNEY                  39.32N  85.64W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREES OR LIMBS DOWN. TIME ESTIMATED FROM RADAR.

0600 PM     HEAVY RAIN       4 W LEBANON             40.05N  86.55W
07/17/2015  E2.24 INCH       BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0600 PM     TSTM WND DMG     4 W LEBANON             40.05N  86.55W
07/17/2015                   BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0609 PM     HAIL             GREENSBURG              39.34N  85.48W
07/17/2015  E0.25 INCH       DECATUR            IN   AMATEUR RADIO

0616 PM     TSTM WND GST     MONTEZUMA               39.79N  87.37W
07/17/2015  E60 MPH          PARKE              IN   TRAINED SPOTTER

0616 PM     HAIL             MONTEZUMA               39.79N  87.37W
07/17/2015  E0.25 INCH       PARKE              IN   TRAINED SPOTTER

0616 PM     TSTM WND DMG     MILLHOUSEN              39.21N  85.44W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREE FELL ON A PICKUP TRUCK. TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND GST     5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E60 MPH          HENDRICKS          IN   TRAINED SPOTTER

0630 PM     HEAVY RAIN       5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E1.49 INCH       HENDRICKS          IN   TRAINED SPOTTER

            RAIN OF BETWEEN 1.25 AND 1.49 INCHES WAS REPORTED AT
            I-70 REST STOP

0630 PM     TSTM WND DMG     5 S GREENSBURG          39.27N  85.48W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            *** 2 INJ *** TREE DOWN ON VEHICLE... NEAR 500S AND
            20W. TIME ESTIMATED.

0630 PM     TSTM WND DMG     LETTS                   39.23N  85.56W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.

0705 PM     HEAVY RAIN       2 SSE CLERMONT          39.79N  86.31W
07/17/2015  M2.51 INCH       MARION             IN   AMATEUR RADIO

            AMOUNT SINCE 230 PM EDT AT 10TH STREET AND COUNTRY CLUB
            ROAD

0729 PM     FLOOD            1 SE INDIANAPOLIS       39.77N  86.13W
07/17/2015                   MARION             IN   TRAINED SPOTTER

            600 BLOCK OF VIRGINA AVENUE IN FOUNTAIN SQUARE. WATER
            IS OVER THE CURB AND TAKING UP MOST OF THE NORTHBOUND
            LANE.

0739 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/17/2015  E0.50 INCH       VIGO               IN   PUBLIC

0850 PM     HEAVY RAIN       2 E JAMESTOWN           39.92N  86.60W
07/17/2015  E1.49 INCH       HENDRICKS          IN   PUBLIC

            RAINFALL BETWEEN 1.25 AND 1.49 INCHES FELL...STORM
            TOTAL

0910 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/17/2015  M2.34 INCH       PUTNAM             IN   TRAINED SPOTTER

            RAINFALL OVER 2 HOURS TIME

0915 PM     FLOOD            5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0915 PM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/17/2015  M2.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0946 PM     FLOOD            NORTH VERNON            39.01N  85.63W
07/17/2015                   JENNINGS           IN   BROADCAST MEDIA

            HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
            THROUGH.

1000 PM     FLASH FLOOD      5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
            HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
            YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
            BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
            BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.

1200 AM     HEAVY RAIN       7 SW INDIANAPOLIS       39.72N  86.29W
07/18/2015  M3.43 INCH       MARION             IN   ASOS

            24-HR TOTAL FROM INDIANAPOLIS AIRPORT

0526 AM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/18/2015  M4.13 INCH       JOHNSON            IN   COCORAHS

            24-HR TOTAL

0600 AM     HEAVY RAIN       5 S BROWNSBURG          39.77N  86.39W
07/18/2015  M2.24 INCH       HENDRICKS          IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       5 SW GREENWOOD          39.57N  86.17W
07/18/2015  M4.43 INCH       JOHNSON            IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       6 SSW SPEEDWAY          39.71N  86.29W
07/18/2015  M3.91 INCH       MARION             IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       CLAYTON                 39.69N  86.52W
07/18/2015  M3.78 INCH       HENDRICKS          IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       3 NNE WEST LAFAYETTE    40.48N  86.89W
07/18/2015  M2.76 INCH       TIPPECANOE         IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       COLUMBUS                39.21N  85.89W
07/18/2015  M2.96 INCH       BARTHOLOMEW        IN   CO-OP OBSERVER

            24-HR TOTAL

0700 AM     HEAVY RAIN       2 SSW AVON              39.73N  86.40W
07/18/2015  M3.20 INCH       HENDRICKS          IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       4 W LEBANON             40.05N  86.56W
07/18/2015  M3.11 INCH       BOONE              IN   COCORAHS

            24-HR TOTAL

0700 AM     HEAVY RAIN       9 S INDIANAPOLIS        39.65N  86.15W
07/18/2015  M2.89 INCH       MARION             IN   COCORAHS

            24-HR TOTAL

0800 AM     HEAVY RAIN       1 W PLAINFIELD          39.70N  86.41W
07/18/2015  M3.08 INCH       HENDRICKS          IN   COCORAHS

            24-HR TOTAL

0845 AM     HEAVY RAIN       1 ENE BROOKLYN          39.54N  86.37W
07/18/2015  M3.54 INCH       MORGAN             IN   COCORAHS

            24-HR TOTAL

&&

BHH
Special weather statement, Jul 18, 6:42 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT SAT JUL 18 2015

INZ048-057-182315-
RUSH IN-HANCOCK IN-
642 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH AND EASTERN
HANCOCK COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENFIELD...OR 17 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...KNIGHTSTOWN...CARTHAGE...SHIRLEY AND WILKINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3968 8563 3970 8563 3970 8579 3983 8585
      3992 8558 3987 8558 3987 8560 3979 8560
      3979 8552 3972 8549
TIME...MOT...LOC 2242Z 249DEG 11KT 3977 8572

50
Special weather statement, Jul 18, 7:43 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EDT SAT JUL 18 2015

INZ040-048-190015-
MADISON IN-HANCOCK IN-
743 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HANCOCK AND SOUTHWESTERN
MADISON COUNTIES UNTIL 815 PM EDT...

AT 743 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAWRENCE...OR 15 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...LAWRENCE...GREENFIELD...CUMBERLAND...MCCORDSVILLE...
PENDLETON...FORTVILLE...INGALLS...MARKLEVILLE...WILKINSON AND SPRING
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3975 8590 3982 8596 3987 8595 3987 8594
      3993 8594 3993 8586 3999 8586 4008 8570
      3991 8558 3990 8558
TIME...MOT...LOC 2343Z 239DEG 25KT 3987 8588

50
Special weather statement, Jul 18, 7:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT SAT JUL 18 2015

INZ041-042-190015-
RANDOLPH IN-DELAWARE IN-
749 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DELAWARE AND NORTHWESTERN
RANDOLPH COUNTIES UNTIL 815 PM EDT...

AT 749 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MUNCIE...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUNCIE...ALBANY...YORKTOWN...PARKER CITY...FARMLAND...SELMA...PRAIRIE
CREEK RESERVOIR AND BALL STATE UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4008 8533 4008 8548 4018 8556 4038 8527
      4038 8522 4031 8522 4031 8516 4019 8505
TIME...MOT...LOC 2349Z 239DEG 24KT 4015 8542

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:03 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph27 min
Jul 18, 9:10 PM EDTAreal Flood AdvisoryINDRandolph3 hr
Jul 19, 4:55 AM EDTRiver Flood WarningINDDelaware, Randolph7 days
Jul 19, 5:09 PM EDTSpecial Weather StatementINDRush21 min
Jul 19, 5:27 PM EDTSpecial Weather StatementINDRush33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.